alexa Tendon rupture associated with simvastatin ezetimibe therapy.
Bioinformatics & Systems Biology

Bioinformatics & Systems Biology

Journal of Glycomics & Lipidomics

Author(s): Pullatt RC, Gadarla MR, Karas RH, AlsheikhAli AA, Thompson PD

Abstract Share this page

Abstract A case of spontaneous biceps tendon rupture in a physician during therapy with the combination of simvastatin and ezetimibe (Vytorin) is reported. Rechallenge produced tendinopathy in the contralateral biceps tendon that abated with drug discontinuation. Tendon rupture generally occurs in injured tendons. Physiological repair of an injured tendon requires degradation and remodeling of the extracellular matrix through matrix metalloproteinases (MMPs). Statins are known to inhibit MMPs. It was hypothesized that statins may increase the risk of tendon rupture by altering MMP activity. In conclusion, statins may increase the risk of tendon rupture by altering MMP activity. This article was published in Am J Cardiol and referenced in Journal of Glycomics & Lipidomics

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords